Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 11, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 28, 2012, 9:37 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 9:37 PM CST (03:37 UTC)
- Expired
- Feb 29, 2012, 4:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS73 KGID 290337 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 937 PM CST TUE FEB 28 2012 ...WINDY CONDITIONS EXPECTED THROUGH WEDNESDAY AFTERNOON... .STRONG WINDS HAVE DEVELOPED BEHIND A VIGOROUS LOW PRESSURE SYSTEM ACROSS NORTHEASTERN NEBRASKA. GUSTY WEST NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE IN THE WAKE OF THIS SYSTEM...AS IT SLOWLY TRANSITIONS NORTHEASTWARD...AND CONTINUES TO STRENGTHEN...THROUGH WEDNESDAY AFTERNOON. NEZ039>041-046>049-060>064-073>077-291145- /O.NEW.KGID.WI.Y.0011.120229T0337Z-120229T2200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 937 PM CST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST WEDNESDAY... * TIMING...WINDS ARE EXPECTED TO PEAK OVERNIGHT AND EARLY WEDNESDAY MORNING...THEN SLOWLY SUBSIDE BY WEDNESDAY AFTERNOON. * WINDS...WEST NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO 45 MPH OR GREATER...ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED NORTH TO SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
3 follow-up statements
186 WWUS73 KGID 291007 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CST WED FEB 29 2012 ...WINDY CONDITIONS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON... .STRONG WINDS CONTINUE THIS MORNING BEHIND A VIGOROUS LOW PRESSURE SYSTEM SET UP ACROSS NORTHEASTERN NEBRASKA. GUSTY WEST TO NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE IN THE WAKE OF THIS SYSTEM AS IT SLOWLY TRANSITIONS NORTHEASTWARD THROUGH THIS AFTERNOON. NEZ039>041-046>049-060>064-073>077-291815- /O.CON.KGID.WI.Y.0011.000000T0000Z-120229T2200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 407 AM CST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING AND INTO THE MID AFTERNOON HOURS...BEFORE STARTING TO DIMINISH TOWARD EVENING. * WINDS...WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED NORTH TO SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADO
401 WWUS73 KGID 291800 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CST WED FEB 29 2012 ...WINDY CONDITIONS EXPECTED TO CONTINUE THIS AFTERNOON... .STRONG WINDS CONTINUE BEHIND A VIGOROUS LOW PRESSURE SYSTEM THAT IS TRACKING ACROSS MINNESOTA. GUSTY WEST TO NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE IN THE WAKE OF THIS SYSTEM AS IT SLOWLY TRANSITIONS NORTHEASTWARD THROUGH THE AFTERNOON. KSZ005>007-017>019-NEZ072-082>087-292200- /O.EXA.KGID.WI.Y.0011.000000T0000Z-120229T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1200 PM CST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MID AFTERNOON HOURS...BEFORE STARTING TO DIMINISH TOWARD EVENING. * WINDS...WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED NORTH TO SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-073>077-292200- /O.CON.KGID.WI.Y.0011.000000T0000Z-120229T2200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 1200 PM CST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MID AFTERNOON HOURS...BEFORE STARTING TO DIMINISH TOWARD EVENING. * WINDS...WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED NORTH TO SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
346 WWUS73 KGID 292152 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 PM CST WED FEB 29 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 292300- /O.EXP.KGID.WI.Y.0011.000000T0000Z-120229T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 352 PM CST WED FEB 29 2012 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND HAS BEEN DECREASING AND WILL CONTINUE TO DIE DOWN THROUGH THE EVENING HOURS. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 28, 8:56 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 28, 8:56 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 856 PM CST TUE FEB 28 2012 .UPDATE...WENT AHEAD AND UPDATED THE FORECAST TO REMOVE THE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF THE EVENING HOURS AS WELL AS TO CANCEL THE TORNADO WATCH. NO OTHER CHANGES MADE TO PREVIOUS FORECAST PACKAGE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 554 PM CST TUE FEB 28 2012/ AVIATION...00Z TAF. THUNDERSTORMS ARE STILL POSSIBLE FOR A COUPLE HOURS UNTIL THE FRONT MOVES THROUGH THE KGRI TERMINAL AREA. WINDS WILL TURN TO THE WEST WITH THE FRONT BUT SHOWERS ARE POSSIBLE FOR A TIME BEHIND THE FRONT. WINDS WILL CONTINUE TO BE BREEZY THROUGH THE NIGHT AND INTO WEDNESDAY. BY AFTERNOON THE WINDS WILL START TO DIMINISH GRADUALLY. PREV DISCUSSION... /ISSUED 401 PM CST TUE FEB 28 2012/ SHORT TERM...TONIGHT AND WEDNESDAY. MAIN FORECAST CONCERN WILL BE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE FORECAST AREA THIS MORNING HAVE MOVED OUT OF THE AREA. SURFACE ANALYSIS HAS THE SURFACE LOW IN NORTHEAST COLORADO. A WARM FRONT EXTENDS TO THE EAST FROM THE LOW AND COLD FRONT TO THE SOUTH. SATELLITE HAS CLEARING BEHIND THE COLD FRONT. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT THIS AFTERNOON THEN MOVE TO THE NORTHEAST THROUGH THE EVENING...THEN BE OUT OF THE AREA BY MIDNIGHT. MOST UNSTABLE CAPE VALUES ARE AROUND 750 TO 1000 J/KG DEPENDING ON THE MODEL AND SHOULD BE ENOUGH TO GET THE THUNDERSTORMS GOING. THE SHEAR IS STRONG ENOUGH TO MAINTAIN THUNDERSTORMS DURING THE LATE AFTERNOON INTO THE EVENING. LATE THIS EVENING THE PRECIPITATION WILL BE MORE RAIN AND AS COLDER AIR MOVES INTO THE AREA IN THE NORTHWEST THE RAIN MAY MIX WITH SNOW. BEHIND THIS SYSTEM LATE TONIGHT THE WINDS FROM THE WEST WILL CONTINUE TO BE BREEZY. SKIES WILL CLEAR OUT AS THE SYSTEM MOVES OFF TO THE NORTHEAST. WINDS CONTINUE ON WEDNESDAY BUT AS THE PRESSURE GRADIENT LOOSENS DURING THE AFTERNOON WINDS WILL START TO DIMINISH. MUCH DRIER AIR MOVES INTO THE AREA BEHIND THIS SYSTEM AS WELL AND WITH MIXING DOWN DRIER AIR HAVE KEPT THE DEW POINTS LOWER DURING THE AFTERNOON ON WEDNESDAY. WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR FIRE WEATHER CONCERNS DURING THE AFTERNOON. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. BY THURSDAY MORNING...THE NEXT UPPER LEVEL SHORTWAVE WILL PROGRESS INTO THE COLORADO ROCKIES WHILE A LOW AMPLITUDE RIDGE WILL BUILD ACROSS THE PLAINS. SOUTHERLY FLOW WILL RETURN TO THE PLAINS HELPING INCREASE TEMPERATURES ON THURSDAY. HOWEVER...AHEAD OF THE SHORTWAVE...A SURFACE BOUNDARY WILL PUSH THROUGH THE WESTERN PORTION OF THE CWA BY AROUND NOON ON THURSDAY AND COMPLETELY THROUGH THE CWA BY AFTERNOON/EARLY EVENING. WITH THIS INITIAL PUSH...A WIND SHIFT TO WEST NORTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON HOURS ON THURSDAY. THE MAIN SHORTWAVE WILL BEGIN TO SLIDE INTO THE REGION BEGINNING THURSDAY NIGHT. BOTH THE GFS AND THE EC SUGGEST A PRECIPITATION BAND WILL BEGIN TO DEVELOP AFTER 0Z FRIDAY SETTING UP ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS. SOME ISENTROPIC LIFT IS ALSO PRESENT AMONG BOTH MODELS OVER THE SAME AREA MAINLY THROUGH 12Z FRIDAY AND THEN CONTINUES TO SHIFT EAST WITH THE MAIN WAVE ENERGY. BOTH MODELS ALSO KEEP PRECIPITATION AROUND THROUGH 18Z FRIDAY. THERE REMAINS SOME QUESTION AS TO PRECIPITATION TYPE. MODEL SOUNDINGS FROM BOTH THE GFS AND THE EC SUGGEST SNOW. HOWEVER...WITH THE ONSET OF PRECIPITATION AND ALSO TOWARDS THE END OF THE EVENT...TEMPERATURES WILL LIKELY BE AT OR NEAR 40 DEGREES SUGGESTING THE POSSIBILITY FOR A RAIN SNOW MIX AND OR JUST RAIN. THEREFORE...DECIDED TO LEAVE A RAIN SNOW MIX IN THE FORECAST AND MENTION RAIN FOR THE SOUTHERN PORTIONS OF THE CWA TOWARDS THE END OF THE SYSTEM WHERE TEMPERATURES CLIMB ABOVE 40. WITH THE PASSAGE OF THE FRONTAL BOUNDARY ON THURSDAY...DECIDED TO LOWER HIGH TEMPERATURES SLIGHTLY AS THE FRONT WILL LIKELY MOVE THROUGH BEFORE THE MAIN HEATING OF THE DAY. HIGH TEMPERATURES ON FRIDAY MAY ALSO NEED TO BE LOWERED SLIGHTLY WITH THE ONSET OF PRECIPITATION DURING THE DAY. BEHIND THE SYSTEM...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK INTO THE REGION BEGINNING ON SATURDAY AND WILL REMAIN ACROSS THE AREA THROUGH THE REST OF THE LONG TERM PERIOD. NO PRECIPITATION IS EXPECTED AND WHILE FRIDAY WILL BE THE COOLEST DAY OF THE PERIOD...EACH SUBSEQUENT DAY WILL LIKELY BE SLIGHTLY WARMER WITH MONDAY THE WARMEST DAY OF THE PERIOD WITH SEVERAL SITES NEAR 60 DEGREES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...ROSSI
Hazardous weather outlook, Feb 28, 8:37 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 837 PM CST TUE FEB 28 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 010245- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 837 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. BREEZY CONDITIONS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. SUSTAINED WEST TO NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS WEDNESDAY. WEST WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH WILL BE POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. DURING THE AFTERNOON...THE COMBINATION OF GUSTY WINDS...ABOVE AVERAGE TEMPERATURES AND LOWER DEWPOINTS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS AREAS ALONG AND WEST OF A LINE FROM SUMNER NEBRASKA TO BELOIT KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REMAINDER OF TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Feb 28, 6:48 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CST TUE FEB 28 2012
NEZ039-040-046-047-290115-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
648 PM CST TUE FEB 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHEASTERN
SHERMAN...NORTHERN HOWARD AND GREELEY COUNTIES UNTIL 715 PM CST...
AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF FORT
HARTSUFF STATE PARK TO NORTH LOUP TO ASHTON...AND MOVING EAST AT 50
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SCOTIA...
FARWELL...
COTESFIELD...
ELBA...
GREELEY...
WOLBACH...
CUSHING...
SPALDING...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4129 9828 4116 9881 4174 9899 4175 9830
TIME...MOT...LOC 0048Z 261DEG 42KT 4174 9885 4147 9877
4127 9872
WESELYLocal storm report, Feb 28, 7:12 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM NON-TSTM WND GST PHILLIPSBURG 39.75N 99.32W
02/28/2012 M63 MPH PHILLIPS KS AWOS
&&
SROSSISpecial weather statement, Feb 28, 7:18 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CST TUE FEB 28 2012
NEZ041-048-290145-
MERRICK NE-NANCE NE-
718 PM CST TUE FEB 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR NANCE AND NORTHERN MERRICK
COUNTIES UNTIL 745 PM CST...
AT 712 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ABOUT 7 MILES NORTHEAST
OF PALMER...OR 29 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS THROUGH 745 PM CST.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLARKS...
FULLERTON...
BELGRADE...
SILVER CREEK...
GENOA...
LAT...LON 4116 9793 4111 9828 4147 9828 4149 9825
4149 9811 4150 9810 4150 9805 4151 9804
4152 9790 4153 9788 4152 9770 4140 9770
4140 9760 4133 9759
TIME...MOT...LOC 0117Z 224DEG 36KT 4133 9808
ROSSILocal storm report, Feb 28, 7:37 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 1 E SHICKLEY 40.42N 97.70W
02/28/2012 E0.25 INCH FILLMORE NE TRAINED SPOTTER
&&
GUERREROSpecial weather statement, Feb 28, 7:37 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CST TUE FEB 28 2012
NEZ064-290200-
YORK NE-
737 PM CST TUE FEB 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR YORK COUNTY UNTIL 800 PM CST...
AT 736 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCOOL JUNCTION...OR 9 MILES SOUTHEAST OF
YORK...MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WACO...
GRESHAM...
THAYER...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 343 AND 365.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4072 9779 4103 9781 4105 9754 4105 9737
4072 9736
TIME...MOT...LOC 0137Z 262DEG 46KT 4075 9750
ROSSILocal storm report, Feb 28, 7:46 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL GENEVA 40.53N 97.60W
02/28/2012 E0.25 INCH FILLMORE NE TRAINED SPOTTER
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:14 PM CST | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 31 min |
| Feb 28, 6:15 PM CST | Special Weather Statement | GID | Thayer | 45 min |
| Feb 28, 6:19 PM CST | Special Weather Statement | GID | Sherman, Valley | 26 min |
| Feb 28, 6:33 PM CST | Severe Thunderstorm Warning | GID | Hall, Howard | 42 min |
| Feb 28, 6:48 PM CST | Special Weather Statement | GID | Greeley | 27 min |
| Feb 28, 7:18 PM CST | Special Weather Statement | GID | Merrick, Nance | 27 min |
| Feb 28, 7:24 PM CST | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 36 min |
| Feb 28, 7:37 PM CST | Special Weather Statement | GID | York | 23 min |
| Feb 28, 6:00 PM CST | Special Weather Statement | GID | Jewell | 30 min |
| Feb 29, 3:59 AM CST | Red Flag Warning | GID | Mitchell, Osborne, Phillips, Rooks, Smith | 14 hr |
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Kansas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.